question-icon

What causes night sweats and fatigue while weaning off of Paxil?

default
Posted on Wed, 19 Sep 2018
Question: I have been on Paxil for 15 years,I have stopped 2 weeks ago.I took 1 every Rotherham night to wean myself off for 2 weeks.I have terrible sweats and feel weak like i’m dehydrated.
doctor
Answered by Dr. Soujanya (41 minutes later)
Brief Answer:
They seem to be withdrawal symptoms of Paxil.

Detailed Answer:
Hello,

Sweating and dehydration are definitely the withdrawal symptoms of Paxil. So, to avoid these withdrawal symptoms or discontinuation syndrome, it must be weaned off gradually in two weeks.

It can be weaned off to half the dose for 1 week, and then to half of that for another week, and can be stopped thereafter.You can consult your doctor regarding the tapering of your dose.

Hope I have answered your query.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Soujanya (1 hour later)
So should I go back on it for two weeks at half the dose?I haven’t had any for two weeks already.when will it be gone out of my brain?
doctor
Answered by Dr. Soujanya (5 hours later)
Brief Answer:
Yes

Detailed Answer:
Hello,

Yes, it is better to be on half the dose for 2 weeks,considering its withdrawal symptoms.

Then taper down to half of that, for one more week and can stop. So, it would take around 2 weeks usually to wean off completely, but in your case it would be little more, considering your withdrawal symptoms and duration of usage.But, nothing to worry, anyhow it would be weaned off completely.

Hope I have answered your query.

Regards,
Dr. Soujanya,
Psychiatrist

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Soujanya

Psychiatrist

Practicing since :2008

Answered : 706 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes night sweats and fatigue while weaning off of Paxil?

Brief Answer: They seem to be withdrawal symptoms of Paxil. Detailed Answer: Hello, Sweating and dehydration are definitely the withdrawal symptoms of Paxil. So, to avoid these withdrawal symptoms or discontinuation syndrome, it must be weaned off gradually in two weeks. It can be weaned off to half the dose for 1 week, and then to half of that for another week, and can be stopped thereafter.You can consult your doctor regarding the tapering of your dose. Hope I have answered your query. Let me know if I can assist you further.